MAUDE Adverse Event Report: DEPUY SPINE INC NAVIGATION ENABLED INSTRUMENTS EXPEDIUM DRIVER - SHAFT T27 6.35; ORTHOPEDIC STEREOTAXIC INSTRUMENT

DEPUY SPINE INC NAVIGATION ENABLED INSTRUMENTS EXPEDIUM DRIVER - SHAFT T27 6.35; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 301019006
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/05/2023
Type of Reportable Event Malfunction
Event or Problem Description
Device report from japan reports an event as follows: it was reported that this was an unknown surgery performed on unknown date.It is unknown whether the implants used in the initial surgery were j&j¿s products or not.After the initial surgery, a reoperation via a posterior fusion (l3-s2) to extend fixation was performed on (b)(6) 2023.A navigation-compatible sai instrument set was prepared for use with the o-arm during sai screw insertion.The surgeon attempted to attach the driver shaft to the medtronic instrument to insert a screw into s2, but the driver shaft could not be inserted into the medtronic instrument and could not be used.Other tapping devices were attached to the medtronic¿s instrument and only the driver shaft could not be attached.The surgery was completed successfully with no surgical delay.No further information is available.This report is for a navigation enabled instruments expedium driver - shaft t27 6.35.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: a product investigation was conducted.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned device found that the 6.35 nav driver - shaft t27 was stripped from the tip, this condition it is not related to the reported allegation.A dimensional inspection for the 6.35 nav driver - shaft t27 was performed and it meets the specifications.A functional test was not performed as only the shaft was returned for evaluation.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the 6.35 nav driver - shaft t27 would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.H3, h6: a review of the receiving inspection (ri) for 6.35 nav driver - shaft t27 was conducted identifying that lot number it3217401 was released in one batch.Batch 1: lot qty of (b)(4) were released on 11 aug 2022 with no discrepancies.Supplier: in tech medical as a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
NAVIGATION ENABLED INSTRUMENTS EXPEDIUM DRIVER - SHAFT T27 6.35
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
chemin-blanc 38
le locle 
SZ  
3035526892
MDR Report Key17789061
Report Number1526439-2023-01761
Device Sequence Number12630682
Product Code OLO
UDI-Device Identifier10705034561455
UDI-Public(01)10705034561455
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K200791
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number301019006
Device Lot NumberIT3217401
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/05/2023
Supplement Date Received by Manufacturer09/27/2023
11/07/2023
12/01/2023
Initial Report FDA Received Date09/21/2023
Supplement Report FDA Received Date10/16/2023
11/29/2023
12/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/11/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN SCREWS.
Patient SexUnknown